Exact dimensionality and projections of random self-similar measures and sets

Kenneth Falconer, Xiong Jin

Research output: Contribution to journalArticlepeer-review

28 Citations (Scopus)
3 Downloads (Pure)

Abstract

We study the geometric properties of random multiplicative cascade measures defined on self-similar sets. We show that such measures and their projections and sections are almost surely exact dimensional, generalizing a result of Feng and Hu's for self-similar measures. This, together with a compact group extension argument, enables us to generalize Hochman and Shmerkin's theorems on projections of deterministic self-similar measures to these random measures without requiring any separation conditions on the underlying sets. We give applications to self-similar sets and fractal percolation, including new results on projections, C1-images and distance sets.
Original languageEnglish
Pages (from-to)388-412
Number of pages25
JournalJournal of the London Mathematical Society
Volume90
Issue number2
Early online date14 Jul 2014
DOIs
Publication statusPublished - Oct 2014

Fingerprint

Dive into the research topics of 'Exact dimensionality and projections of random self-similar measures and sets'. Together they form a unique fingerprint.

Cite this